Author Topic: I'm so scared  (Read 332 times)

[Buddie]

I'm so scared
« on: April 18, 2014, 10:30:56 am »
I thought that coming off slowly would ease withdrawal symptoms, but not so from what I'm reading.
When I had my first panic attack and ended up in the er I was put on Xanax. I didn't react we'll to it but before they figured out I wasn't reacting well I suffered with 2 weeks of constant attacks everything time it wore off. They just told me to take more. Finally a new doctor put me on Clonazepam and the attacks stopped.  I was so happy I cried. It was years ago but still vivid in my mind. I don't think I can face that kind of hell again.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: I'm so scared
« Reply #1 on: April 18, 2014, 10:42:57 am »
Hey [...], welcome to the forum.

I thought that coming off slowly would ease withdrawal symptoms, but not so from what I'm reading.

Don't let other's stories worry you too much, River.  There are many people who don't get terrible WD's when tapering.  It's a highly individual thing with factors like drug-type, physiology and time on them that determine the outcome of  taper.  A few of us come off with relative ease during tapering. :)

You'll see a lot of horror stories here because most folks are here precisely because they're having a hard time and they're collated into one place.  The approx figures are that 45% of people experience minor WD's and that 55% experience moderate to severe WD's, so let's hope you're not going to be suffering too much.  You may even have an easyish taper so it may be helpful to avoid the anxiety about it before you begin.

You're at the right place to begin your taper as so many others here will be able to help you through it.


B :)
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: I'm so scared
« Reply #2 on: April 18, 2014, 01:58:53 pm »
I know exactly how you feel. I am facing a taper of epic scale, and my life has already been riddled with panic attacks. I agree with the previous poster, reading others' stories. Although helpful, they can sometimes lead to unneeded distress. Everyone reacts differently. The most horrid aspect of these drugs is that the withdrawals induce panic attacks worse than what they were initially prescribed for, and much of the medical community chalks up (or denies) withdrawals by claiming them to be rebound anxiety :/ Good luck, don't give up hope. You will make it through this, hard as it may be. I keep in mind the fact that the suffering is temporary. I went through a pretty intense WD (practically CT) and developed protracted WD. I thought I would never live a normal life, but slowly I improved and thrived, until I fell into the benzo trap again. Try to stay positive and enjoy life as much as you can despite the WD and panic. Try to face the taper with an open mind, you may not have very bad symptoms, everyone is different. 
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: I'm so scared
« Reply #3 on: April 18, 2014, 02:17:24 pm »
I thought that coming off slowly would ease withdrawal symptoms, but not so from what I'm reading.
When I had my first panic attack and ended up in the er I was put on Xanax. I didn't react we'll to it but before they figured out I wasn't reacting well I suffered with 2 weeks of constant attacks everything time it wore off. They just told me to take more. Finally a new doctor put me on Clonazepam and the attacks stopped.  I was so happy I cried. It was years ago but still vivid in my mind. I don't think I can face that kind of hell again.

Coming off slowly will ease the withdrawal symptoms in comparison to rapid tapering or cold turkey withdrawal.  It sounds like you may have had a paradoxical (opposite) reaction to Xanax, so I wouldn't predict that will happen again at this point.

As other posters have said, everyone's experience is a bit different and even longterm users can heal pretty quickly with a slow taper.  I was prescribed benzos for over 30 years and am doing well at two years off after a 9 month slow taper.  Had I not rushed it at the end I may have gotten off nearly scot free.  So… take it slow and easy and don't read the negative stuff.
 ;)
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.